Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Can smoking causes to have blood in mucus while spitting up?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I have been spitting up mucus with a small amount of blood (rusty colored) one time per day for the last 12 days. I do smoke - How worried should i be - am too scared to go to my doctor. silly i know.
Posted Thu, 19 Dec 2013 in Lung and Chest disorders
Answered by Dr. Kerry Pottinger 1 hour later
Brief Answer: It would be best to see a doctor. Detailed Answer: Hi, Thank you for using Healthcare Magic. Coughing up blood is not normal and is usually a sign of disease. It can happen after a bout of prolonged coughing but as you have experienced this for 12 days, you should see a doctor. If you have signs of infection such as feeling unwell or a fever, you may have a chest infection. Chronic lung conditions such as bronchitis or bronchiectasis may produce blood in your sputum. Lung cancer needs to be excluded. Your doctor may wish to carry out blood tests and scans to help with diagnosis. I hope this is of help. If you have any further questions, please do not hesitate to contact me. Regards, Dr K A Pottinger, MBChB FRCA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor